Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 53, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 23, 2013, 6:23 PM CDT for Sumter County, Alabama. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2013, 6:23 PM CDT (23:23 UTC)
- Expired
- Mar 23, 2013, 7:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 129 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 6:40 PM CDT | HAIL 0.25 | Cuba, AL | |
| Mar 23, 6:45 PM CDT | HAIL 0.5 | York, AL | |
| Mar 23, 6:45 PM CDT | HAIL 0.88 | 1 N York, AL | |
| Mar 23, 7:01 PM CDT | HAIL 1.75 | 4 S Bluffport, AL | GOLF BALL HAIL COVERING THE GROUND AT THE BP FOOD MART ON HIGHWAY 28. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 12:56 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 517 m²/s²
- 0-3 km storm-relative helicity
- 502 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358
WUUS54 KBMX 232323
SVRBMX
ALC119-240015-
/O.NEW.KBMX.SV.W.0053.130323T2323Z-130324T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
623 PM CDT SAT MAR 23 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMTER COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 715 PM CDT
* AT 619 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED 13 MILES WEST OF CUBA...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUBA...YORK...LIVINGSTON...BOYD...EMELLE...THE UNIVERSITY OF WEST
ALABAMA...PANOLA AND BLUFFPORT.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 1 THROUGH 23...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3298 8835 3299 8817 3296 8816 3296 8818
3293 8821 3286 8815 3283 8818 3280 8806
3278 8811 3271 8808 3269 8811 3269 8804
3262 8808 3259 8806 3263 8793 3262 8786
3261 8784 3260 8790 3254 8787 3243 8841
TIME...MOT...LOC 2323Z 254DEG 43KT 3251 8853
$$
613 follow-up statements
359
WWUS54 KBMX 232345
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 PM CDT SAT MAR 23 2013
ALC119-240015-
/O.CON.KBMX.SV.W.0053.000000T0000Z-130324T0015Z/
SUMTER AL-
645 PM CDT SAT MAR 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SUMTER
COUNTY UNTIL 715 PM CDT...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR YORK...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...THE UNIVERSITY OF WEST ALABAMA...BLUFFPORT...EPES AND
BELMONT.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 8 THROUGH 23...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3259 8832 3275 8811 3271 8808 3270 8811
3269 8811 3269 8804 3264 8808 3259 8806
3263 8793 3261 8784 3261 8788 3260 8790
3254 8787 3245 8832
TIME...MOT...LOC 2345Z 261DEG 46KT 3254 8820
$$
61933
WWUS54 KBMX 240000
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT SAT MAR 23 2013
ALC119-240015-
/O.CON.KBMX.SV.W.0053.000000T0000Z-130324T0015Z/
SUMTER AL-
700 PM CDT SAT MAR 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SUMTER COUNTY UNTIL 715 PM CDT...
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR DUG HILL...OR 10 MILES WEST OF DEMOPOLIS...
MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
BELMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3261 8808 3259 8806 3261 8799 3263 8795
3261 8786 3260 8790 3254 8787 3251 8799
3250 8812
TIME...MOT...LOC 0000Z 261DEG 46KT 3255 8797
$$
61960
WWUS54 KBMX 240014
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
714 PM CDT SAT MAR 23 2013
ALC119-240024-
/O.EXP.KBMX.SV.W.0053.000000T0000Z-130324T0015Z/
SUMTER AL-
714 PM CDT SAT MAR 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SUMTER COUNTY
WILL EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3261 8808 3259 8806 3261 8799 3263 8795
3261 8786 3260 8790 3254 8787 3251 8799
3250 8812
TIME...MOT...LOC 0014Z 261DEG 43KT 3258 8783
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:49 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 23, 3:49 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 349 PM CDT SAT MAR 23 2013 .SHORT TERM...TONIGHT THROUGH TOMORROW. STORM SYSTEM WHICH WILL BRING SEVERE STORMS AND POSSIBLY TORNADOES TO CENTRAL ALABAMA TONIGHT IS TAKING SHAPE TO OUR WEST. A SURFACE LOW IS DEVELOPING ALONG THE WESTERN LOUISIANA GULF COAST AS A TROUGH MOVES INTO THE SOUTHERN PLAINS. WARM FRONT REMAINS DRAPED ACROSS THE NORTHERN GULF COAST THIS AFTERNOON...WELL TO OUR SOUTH. MOST OF THE ACTIVITY THIS AFTERNOON AS BEEN CONFINED TO THE FLORIDA PANHANDLE AND ALABAMA COASTAL COUNTIES...CLOSER TO THE WARM FRONT AS IT INCHES NORTHWARD. A COUPLE LINES OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND PUSHED NORTHWARD. THIS ACTIVITY WILL BE ELEVATED AS IT RIDES OVER A STABLE AIRMASS AT THE SURFACE...BUT STILL POSES A RISK OF LARGE HAIL AND DAMAGING WINDS. THE SURFACE LOW TO OUR WEST WILL DEEPEN AND QUICKLY SHIFT EASTWARD TONIGHT AS THE TROUGH SWINGS INTO THE LOWER MISSISSIPPI RIVER VALLEY AND TAKES ON A NEGATIVE TILT. EXPECT TO SEE THUNDERSTORMS DEVELOP WELL TO OUR WEST AND PUSH INTO CENTRAL ALABAMA THIS EVENING. AS THE SURFACE LOW NEARS THE MISSISSIPPI STATE LINE...THE WARM FRONT TO OUR SOUTH IS EXPECTED TO LIFT NORTHWARD...ALTHOUGH JUST HOW FAR REMAINS UNCERTAIN. MODELS INDICATE A QUICK SURGE OF LOW LEVEL MOISTURE NORTHWARD BEFORE MIDNIGHT IN THE SOUTHWEST AS THE SURFACE LOW AND ASSOCIATED DRY LINE PUSH INTO THE AREA. THIS INCREASE IN LOW LEVEL INSTABILITY...COUPLED WITH ENHANCED WIND FLOW FROM THE STRENGTHENING STORM SYSTEM AND UPPER LEVEL JET STRUCTURE...WOULD SUPPORT A TORNADO THREAT...ALONG WITH DAMAGING WINDS AND LARGE HAIL. THIS THREAT AREA SHIFTS ACROSS SOUTHERN COUNTIES AFTER MIDNIGHT. FURTHER NORTH...IF STORMS REMAIN ORGANIZED...DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. DO NOT EXPECT TO MAKE ANY LARGE CHANGES TO THE HWO THREAT AREAS AT THIS TIME. MOST OF THE ACTIVITY WILL BE EAST OF CENTRAL ALABAMA BY SUNRISE. MAIN UPPER LEVEL TROUGH CROSSES THE AREA TOMORROW...AS THE SURFACE LOW TRACKS NORTHEASTWARD INTO EASTERN KENTUCKY. THIS WILL DRAG THE ACTUAL COLD FRONT THROUGH THE AREA DURING THE DAY. MODELS SHOWING QUITE A BIT OF INSTABILITY AHEAD OF THE FRONT...ALTHOUGH PROFILES DRY OUT RATHER QUICKLY. EXPECT CLOUD COVER TO HANG AROUND TOMORROW LONGER THAN MODEL GUIDANCE INDICATES...SO THOSE LOW LEVEL INSTABILITIES MIGHT NOT BE REALIZED. NEVERTHELESS...FORCING ASSOCIATED WITH THE UPPER TROUGH WILL BE ENOUGH TO KICK OFF A FEW THUNDERSTORMS. GIVEN THE UNCERTAINTY ASSOCIATED WITH CLOUD COVER AND MOISTURE AVAILABILITY WILL NOT ADD A MENTION OF LARGE HAIL IN THE HWO FOR TOMORROW. 14 .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. BY SUNDAY EVENING THE COLD FRONT AND ALL PRECIP SHOULD BE EXITING EAST CENTRAL ALABAMA. SOME VERY LIGHT WRAP AROUND PRECIP APPEARS POSSIBLE BOTH MONDAY AND TUESDAY AFTERNOONS AS THE UPPER LOW BECOMES MORE STRETCHED OVER THE SOUTHEAST. GIVEN THE VERY LIGHT QPF AMOUNTS MOSTLY REMAINING OVER NORTHERN ALABAMA... LEFT POPS 10 PERCENT OR LESS FOR BOTH DAYS. A FREEZE LOOKS POSSIBLE FOR BOTH TUESDAY AND WEDNESDAY MORNINGS... WITH THE BETTER CHANCE OF SOME MID TO UPPER 20S ACROSS NORTH CENTRAL ALABAMA WEDNESDAY MORNING. AN BROAD AREA OF SURFACE HIGH PRESSURE WILL MAINTAIN ITSELF OVER THE EASTERN CONUS THROUGH THE SECOND HALF OF THE UPCOMING WEEK... WHICH WILL ALLOW TEMPS TO INCREASE SOME EACH DAY FROM WEDNESDAY THROUGH FRIDAY. A SLIGHT CHANCE OF RAIN SHOWERS RETURNS FRIDAY AND SATURDAY AS LOW LEVEL MOISTURE BEGINS TO RETURN ACROSS THE SOUTHEAST AND THE SURFACE HIGH PRESSURE MOVES OFF THE EAST COAST. 77/GLEASON && .AVIATION... 18Z TAF DISCUSSION. MVFR CIGS CONTINUE ACROSS MOST OF CENTRAL ALABAMA THIS AFTERNOON. SHOWERS AND STORMS ARE DEVELOPING OFF TO OUR SOUTH...AND WILL CONTINUE MOVING NORTHWARD THROUGHOUT THE REST OF THE AFTERNOON AND EVENING. FOR OUR SOUTHERN SITES AT KMGM AND KTOI...WENT AHEAD KEPT TSRA FOR THE AFTERNOON AND EVENING WITH THE BEST CHANCE OF WIDESPREAD THUNDERSTORMS ACROSS SOUTHERN ALABAMA. ELSEWHERE...WENT WITH VCTS WITH RA FOR THE REMAINING TAF SITES THROUGH THE OVERNIGHT HOURS...BUT BASED ON THUNDERSTORM DEVELOPMENT...AMENDMENTS WILL BE NEEDED THROUGHOUT THE NIGHT. RAPID REDUCTIONS IN CIGS AND VIS WILL ACCOMPANY ANY STORM THAT PASSES OVER A TERMINAL LOCATION. WINDS WILL CONTINUE FROM THE EAST...AND SHIFTING TO THE SOUTHEAST THROUGHOUT THE EVENING. 56/GDG && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 50 63 37 46 31 / 100 60 10 10 10 ANNISTON 52 66 37 47 30 / 100 60 10 10 10 BIRMINGHAM 54 66 35 48 31 / 100 50 10 10 10 TUSCALOOSA 56 66 37 51 33 / 100 40 10 10 10 CALERA 56 67 37 49 32 / 100 40 10 10 10 AUBURN 56 70 37 50 33 / 100 60 10 10 10 MONTGOMERY 61 73 39 53 35 / 100 40 10 10 10 TROY 61 74 38 53 33 / 100 40 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 23, 6:14 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 614 PM CDT SAT MAR 23 2013 ALZ011>015-017>050-242315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 614 PM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SOME SEVERE THUNDERSTORMS ARE LIKELY TONIGHT BUT THE THREATS VARY WITH LOCATION THROUGHOUT CENTRAL ALABAMA. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. THE THREAT WILL INCREASE FROM WEST TO EAST THIS EVENING AND WILL PERSISTS THROUGH 6 AM. TORNADOES WILL BE POSSIBLE FOR AREAS NEAR AND SOUTH OF A LINE FROM LIVINGSTON TO CLANTON TO AUBURN. THIS TORNADO THREAT WILL GENERALLY BE FROM 10 PM UNTIL 6 AM. THIS THREAT IS DUE TO A WARM FRONT SLOWLY MOVING INTO SOUTH CENTRAL ALABAMA OVERNIGHT. LOCALLY HEAVY RAIN PRODUCING ISOLATED FLASH OR AREAL FLOODING WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. THE GREATEST THREAT APPEARS TO BE ALONG AND NORTH OF INTERSTATE 20 WHERE THE HEAVIEST RAIN OCCURRED LAST NIGHT. TRAINING THUNDERSTORMS MAY PRODUCE SOME ISSUES EVERYWHERE ELSE. THE SEVERE THREAT WILL END FROM 3 AM TO AROUND 6 AM WEST TO EAST AS DRIER AIR INVADES THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDY CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON BEHIND THE EXITING COLD FRONT. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. A MUCH COOLER AIR MASS WILL MOVE INTO THE REGION EARLY NEXT WEEK. SUB FREEZING TEMPERATURES ARE POSSIBLE ON BOTH MONDAY AND TUESDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT ACTIVATION WILL BE NEEDED THROUGH SUNDAY MORNING...DUE TO THE THREAT OF SEVERE WEATHER. 75
In the hours before
Special weather statement, Mar 23, 3:36 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
336 PM CDT SAT MAR 23 2013
ALZ049-232115-
PIKE AL-
336 PM CDT SAT MAR 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 415 PM CDT...
AT 335 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GOSHEN...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TROY...
BRUNDIDGE...
TROY MUNICIPAL AIRPORT...
TROY UNIVERSITY...
ANTIOCH...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3178 8615 3179 8617 3184 8617 3194 8580
3194 8579 3188 8579 3188 8567 3180 8567
3178 8566 3173 8571 3164 8573 3164 8616
TIME...MOT...LOC 2036Z 266DEG 35KT 3173 8605
61Local storm report, Mar 23, 3:47 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT SAT MAR 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 3 S TROY 31.77N 85.97W
03/23/2013 E0.50 INCH PIKE AL EMERGENCY MNGR
PEA TO PENNY SIZE HAIL REPORTED IN THE SOUTHERN CITY
LIMITS OF TROY ON INDIAN CREEK TRAIL.
&&
GGOGGINSSpecial weather statement, Mar 23, 4:03 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 PM CDT SAT MAR 23 2013
ALZ050-232145-
BARBOUR AL-
403 PM CDT SAT MAR 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARBOUR COUNTY UNTIL 445
PM CDT...
AT 358 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES EAST OF BANKS...OR 7 MILES NORTHEAST OF
BRUNDIDGE...MOVING EAST AT 50 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EUFAULA...
BOOT HILL...
LOUISVILLE...
CLAYTON...
BARBOUR COUNTY PUBLIC LAKE DAM...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3200 8506 3197 8506 3189 8513 3178 8513
3175 8569 3178 8566 3180 8567 3186 8567
3192 8564 3207 8510 3206 8505 3201 8505
TIME...MOT...LOC 2103Z 260DEG 44KT 3181 8567
61The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:54 AM CDT | Special Weather Statement | BMX | Marion | 51 min |
| Mar 23, 5:22 AM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Mar 23, 5:34 AM CDT | Flash Flood Warning | BMX | Lamar | 3 hr |
| Mar 23, 5:55 AM CDT | Special Weather Statement | BMX | Fayette, Pickens, Tuscaloosa | 50 min |
| Mar 23, 6:47 AM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Mar 23, 6:47 AM CDT | Special Weather Statement | BMX | Bibb, Chilton, Jefferson, Shelby | 58 min |
| Mar 23, 6:51 AM CDT | Areal Flood Advisory | BMX | St. Clair | 3 hr |
| Mar 23, 7:25 AM CDT | Special Weather Statement | BMX | Coosa | 65 min |
| Mar 23, 7:54 AM CDT | Special Weather Statement | BMX | Tallapoosa | 51 min |
| Mar 23, 3:36 PM CDT | Special Weather Statement | BMX | Pike | 39 min |
| Mar 23, 4:03 PM CDT | Special Weather Statement | BMX | Barbour | 42 min |
| Mar 23, 6:26 PM CDT | Special Weather Statement | BMX | Pickens | 34 min |
| Mar 23, 6:58 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo | 62 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.